After heavy bleeding and missed pills, I started Depo-Provera. I still have heavy bleeding, clots and spotting. Will this ever become better? #202/10

Hi,
About 2 years ago I started bleeding heavy during my periods, so I was prescribed oral contraceptives. That did not work because whenever I missed taking the pill by minutes, I would spot and bleed untill the next cycle begins. It became so bad I bled for 3months. I was switched to the Depo-Provera shot.

My first 2 shots were okay, with little spotting, but with my third shot, I bled heavy with huge clots for a month and half. I received my 4th shot and I spotted for a week. Now I am bleeding heavily with clots a week after the spotting.

I am very confused and need help because I don’t know what to do.

Thank you


You were prescribed pills to decrease heavy bleeding, but missed pills which led to spotting and bleeding and therefore…

You were switched to Depo-Provera; now heavy bleeding and spotting.

Certainly totally unpredictable bleeding is what a woman started on Depo-Provera injections should expect.  However, the bleeding becomes less and less over time, eventually leading to no bleeding at all in 50% of women who have received injections for one year.  So things will very likely improve over time.

 

Are you willing and able to give this contraceptive more time?

 

Her reply on 2-3: “I will give it more time and hope it gets better.”

 

“Thank you very much!”

 

Please let me know in 4 weeks just how you are doing.

 

 

Key words:  heavy bleeding, periods, oral contraceptives, missed pills, spotting, cycles, switched, Depo-Provera injections, clots, confused, unpredictable, less bleeding

Posted 2-10-2010, Updated 2-17-2010, Updated 3-7-2010

Skills

Posted on

March 7, 2010